It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


HI, I'm new to this whole "message board" thing. So I hope I am doing this right and that someone has some answers for me. I've tried just about everything for my acne. My derm is hesitant to give me Accutane (and I really probably shouldn't take it) cuz I take a ton of other meds for Bipolar. So we just started me on Minocycline a week or so ago. 100mg, twice a day plus I use Duac at night. This is a big problem for me and I dont talk about it with anyone. I really need the Minocycline to work or else I don't know what to do. I have enough emotional problems and this just makes it all worse (not like its a new thing or anything). Does anyone know how long Minocycline takes to work? If it works? Any side effects? I seem to have nausea right after I take it, but I just make sure I eat and then it is fine.
Pls let me know!!!
Thanks much.
Your acne will not come back worse. I agree it's not a good idea to stay on antibiotics for a LONG LONG time, but a short course to get you through a bad phase will not harm you. It's amazing to me how many people will try to scare you off antibiotics and then steer you towards ACCUTANE, which is 100 times more dangerous and is also NOT a permanant fix in many many cases.

Antibiotics do not effect your oil production, it fights the infectious process in your pores. So the worst thing that can happen is the antibiotic becomes less effective over time and prohaps your skin will return to the state it was in before you started taking them, but there's no rational argument that it will come back any worse. Hopefully you are using some good topicals along with your antibiotics and they will help to maintain you after you stop using the anitibiotics.
Hi everyone:
I've been on minocycline for almost three months. I didn't have really bad acne before I started, but I was stopped taking birth control and feared the cystic acne flares (I got this after I stopped birth control years ago). I had one big cystic pimple on my chin after I stopped and the doctor prescribed minocycline. She gave me a refill for 6 months (I think doctors just prescribe for long periods so you don't go back to see them - I'm from Canada, we have free healthcare). I recently suffered from a yeast infection for the first time, my cheeks get a light rash, I suffer abdomen pain (in the lower intestine) and there is blood in my stool. This antibiotic kills off all the good bacteria with the bad ones. Although it does do a good job clearing up the skin (although I still got the occasional pimple flare up when I start ovulating every month), it has bad side effects. I think being on a drug for 5 years (in the last post) is very long to be on a drug!
I read on another forum that it is a good idea to slowly wean off the drug (alternate one every other day). I was just wondering if anyone else has stopped taking minocycline this way? My skin is fine and I would like to stop having yeast infections and screwing up my intestinal tract. I have started eating yogurt, which is probably a good idea.

Is 3 months long enough to be on this drug? How should I wean off it to ensure that my skin doesn't go crazy? Please help! Thanks!





All times are GMT -7. The time now is 05:26 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!